MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number 2.5 X 12MM
Medical Device Problem Codes Partial Blockage (1065); Material Rupture (1546)
Health Effect - Clinical Codes Perforation of Vessels (2135); Thrombosis/Thrombus (4440)
Date of Event 09/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was returned to shockwave medical, inc.For investigation.During the investigation, it was found that the emitters showed signs of wear, indicating that they were fired as expected.The reported balloon loss of pressure was confirmed as a pinhole was noted over emitter # 1.Based on the reported event, thrombosis was observed at the site where the covered stent was implanted.The thrombosis was perfused with multiple inflations using balloon catheter and placement of drug-eluting stent (des).The cause of the thrombosis could not be definitively determined.A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
It was reported that during a procedure using a shockwave c2 coronary intravascular (ivl) catheter in the # 7 branch of the left anterior descending artery (lad), the ivl balloon delivered 10 pulses.During the 2nd cycle, the balloon delivered 7 pulses.However, the balloon was fluoroscopically observed that the pressure was decreasing, and the balloon was simultaneously diminishing in size.During imaging, a leakage from the same target vessel (lad) was noted under fluoroscopy so the physician immediately placed a papyrus covered stent to tamponade the leak.Post ivl treatment, full and patent hemostasis was achieved.Then the physician treated the distal to proximal lesion in the #6 branch of the lad.During the use of the ivl catheter, it was observed that there was a slow flow and thrombosis was noted at the site of the papyrus stent that was placed in the #7 branch.It was also noted that the proximal part of the stent was not a precise circle.The physician aspirated the thrombus and performed long inflations using a perfusion balloon catheter.Then a biofreedom drug-coated coronary stent (des) was implanted in the #6 branch.The intended procedure was completed with no additional interventions.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE C2 CORONARY IVL CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17871176
Report Number3015053858-2023-00059
Device Sequence Number17516235
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)250531(10)09A230531A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number2.5 X 12MM
Device Catalogue NumberC2IVL2512
Device Lot Number09A230531A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOFREEDOM DES - BIOSENSORS; PAPYRUS COVERED STENT - BIOTRONIK; PERFUSION BALLOON CATHETER - UNKNOWN MFR
Patient Age79 YR
Patient SexMale